Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 610, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 19, 2001, 10:55 AM CDT for Jones County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2001, 10:55 AM CDT (15:55 UTC)
- Expired
- Aug 19, 2001, 11:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS54 KJAN 191557 SVRJAN MSC067-191645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1145 AM CDT * AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE SEVERE THUNDERSTORM DEVELOPING NEAR HIGHWAY 84 ABOUT 7 MILES WEST OF ELLISVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ELLISVILLE AT 1100 AM CDT BE NEAR LAUREL AT 1105 AM CDT BE NEAR SANDERSVILLE AT 1115 AM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE LIKELY WITH THIS STORM. LAT...LON 3173 8940 3155 8938 3158 8896 3183 8893
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:05 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 19, 7:05 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 705 AM CDT SUN AUG 19 2001 .UPDATE DISCUSSION...STORMS FIRING ACROSS NE LA ONCE AGAIN THIS MORNING SIMILAR TO YDY WITH MID LEVEL CANOPY ALREADY ENHANCING ALONG I-20/SOUTH. WITH THIS IN MIND...WILL INTRODUCE MORE CLOUDS CENTRAL ZONES AND SLIGHTLY INCREASE POPS TO GOOD CHANCE. ISENTROPIC LIFT ENHANCING AHEAD OF APPROACHING...STRONG SHORTWAVE. SEVERE WX STILL CONTINUES TO BE POSSIBLE (READ EARLIER DISCUSSION). TWEAKING HIGHS DOWN A CAT TOO CENTRAL ZONES...SIMILAR TO WHAT WE SAW YESTERDAY (MID 80S OR SO). SOUTH ZONES ALREADY COVERED FOR THIS. 20-30 POPS STILL LOOK GOOD NORTH ZONES AS FRONT/DYNAMICS APPROACH AS THE DAY WEARS ON. UPDATES OUT SOON. POTENT LATE SUMMER UPPER LOW/ASSOCIATED COLD FRONT CONTINUES TRACKING SEWD THIS MORNING PER SATELLITE AND SURFACE DATA. FRONT EXTENDS SWWD TO A JONESBORO AR-LITTLE ROCK AR-OK CITY OK LINE AT 06Z WITH SHORTWAVE/UPPER JET ENERGY NOW DROPPING SEWD ACROSS NRN TX INTO THE TN VALLEY. ONLY SLIGHT MODEL DISCREPANCIES THIS MORNING WITH SPEED OF THE FRONT WITH THE AVN LOOKING BETTER ON FARTHER SOUTH POSITION AND BETTER ON CURRENT QPF/TRENDS PER ANTECEDENT MOISTURE AROUND. TAIL END OF COLD FRONT SHOULD CONTINUE TO MOVE SWD...BUT SLOW UP OVER CENTRAL CWFA AS BEST UPPER LEVEL SUPPORT SHIFTS EWD INTO THE OH VALLEY THROUGH TONIGHT. FRONT HANGS UP OVER S/W ZONES ON MON/MON NIGHT AS UPPER RIDGE BUILDS BACK IN FROM THE WEST. SEE LITTLE CHANGE TO ONGOING FORECAST WITH THE CONTINUATION OF SCATTERED CONVECTION THIS AFTERNOON INTO THE EVENING HOURS. CANT ARGUE WITH SPC (SEE SWODY1 DISCUSSION) ABOUT A FEW STORMS BECOMING SEVERE OVER NRN HALF OF CWFA AS COOLER 500 MB TEMPS/INCREASING MID LEVEL LAPSE RATES FILTER SE INTO THE REGION ALONG WITH INCREASING SPEED/DIRECTIONAL VERTICAL SHEAR. RRQ OF 50-70KT POLAR JET ARRIVES ADDING TO VERTICAL MOTIONS AS WELL ALONG WITH CAPES OF 3000-4000 J/KG. OTHERWISE...MAY TWEAK POPS UP SOUTH A TAD WHERE BEST ISENTROPIC ASCENT/MOISTURE (PWAT/S CLOSER TO 2.00) WILL BE SITUATED...BUT LESSER OF A SEVERE WX THREAT WITH WET MICROBURST MORE OF A THREAT. THANKS KNEW FOR COORD. GENERALLY FOLLOWING MAV GUIDANCE TRENDS. .EXTENDED...UPPER RIDGE DOMINATES THROUGH MID WEEK AND FEEL SPECTRAL MODELS OVERDOING QPF ON WED WITH MAINLY SEABREEZE ACTIVITY OVER SRN ZONES POSSIBLE. OTHERWISE...ALL EYES TURN TO TS CHANTAL. AT THIS TIME ...AVN HAS GONE MORE WITH YDYS NOGAPS WITH WWD MOTION THROUGH THE YUCATAN AND APPROACHING THE MEXICAN/S TX COASTLINE BY THURS/FRI. DUE TO USUAL MODEL DISCRENACIES WITH THESE SYSTEMS...NO CHANGES PLANNED. PRELIM NUMBERS: JAN 86/70/92/69 5221 MEI 87/68/93/67 5331 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Aug 19, 6:50 AM CDT, 4 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 650 AM CDT SUN AUG 19 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS TODAY INTO THE EARLY EVENING. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE FROM WINNSBORO TO HAZLEHURST TO QUITMAN. SOUTH OF THE SAME LINE... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. ACROSS THE SCATTERED SEVERE AREA... THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF QUARTERS. ELSEWHERE... MICROBURST TYPE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH ALONG WITH SMALL HAIL. AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ASSOCIATED FRONT...WILL MOVE INTO THE REGION TODAY. COOLING TEMPERATURES ALOFT...MOIST LOW LEVELS AND DAYTIME HEATING...WILL SET THE STAGE FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS TODAY. ...FLOODING... DEEP MOISTURE REMAINS ACROSS THE HIGHWAY 84 CORRIDOR...AND WITH THUNDERSTORMS LIKELY TODAY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IN THE STRONGER THUNDERSTORMS...LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY OCCUR. THIS TYPE OF RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS ALONG WITH POSSIBLE MINOR FLOODING OF LOW LYING AREAS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TODAY. CONCERNED PERSONS SHOULD STAY INFORMED TO FUTURE UPDATES AND STATEMENTS THROUGH TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 31 min |
| Aug 19, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| Aug 19, 6:53 PM CDT | Flash Flood Warning | JAN | Sunflower | 112 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.